Ask a doctor

Can I wear make up while on Accutane?

I wear oil-free moisturizer spf 20 everyday. But I need to cover my face with make up because I don't want people to criticize me for my acne. At least with make up on, I can still somehow manage to go to work with minimal comments from people on my acne. I would like to know if it's safe?

Doctor Answers (3)

Makeup and Accutane

+1
First of all, I hope you are gaining self-confidence as your complexion improves. I recommend a good moisturizer with an added sun protection before applying a mineral base make up. Also, if there is any pustules, try to avoid contaminating the area with your application of the makeup. At night, please remember to gently cleanse the area and apply a pH balance moisturizer that contain very long chain fatty acids and cholesterol esters. Niacinamides will also decrease erythema or the look of redness. Good luck, take care.


Salt Lake City Dermatologist
4.5 out of 5 stars 3 reviews

Accutane and makeup

+1
It's fine to wear makeup while taking Accutane. The only thing I would say is to make sure you're using quality makeup!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Fine to wear makeup while on Accutane

+1
Yes, you can absolutely wear makeup while on Accutane.  Most of my Accutane patients do wear makeup- and they find that this helps cover up the redness you may also experience from the Accutane.  Make sure to remember your moisturizer and sunscreen every day as well.
Best of luck!

Erica Linnell, MD
Seattle Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.